Alert archive / Iowa / River Flood Warnings in 2010
River Flood Warning 27, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Jul 7, 2010, 2:58 PM CDT for Clayton County, Iowa. It took effect at Jul 7, 2010, 10:41 PM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2010, 2:58 PM CDT (19:58 UTC)
- In effect from
- Jul 7, 2010, 10:41 PM CDT
- Expired
- Jul 8, 2010, 1:41 PM CDT
- In force
- 15 hr
- Issued by
- NWS La Crosse, WI
- Flood severity
- Minor
County Clayton County, IA
The radar
The La Crosse radar (KARX), 109 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Turkey River at Garber (GRBI4).
- Action stage
- 14 ft
- Minor stage
- 17 ft
- Moderate stage
- 20 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05412500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Jul 7, 5:25 AM CDT, 9 hours 33 minutes earlier.
Area forecast discussion, Jul 7, 5:25 AM CDT, 9 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 525 AM CDT WED JUL 7 2010 .UPDATE...850MB-SURFACE ANALYSIS AT 00Z SHOWED THE RICH MOISTURE POOL ALONG I-80 CORRIDOR AND SLIGHTLY NORTH. HAVE BEEN WATCHING PROFILERS ALL NIGHT WITH 10-20KT SOUTHERLY FLOW OVER IA/IL ADVECTING THIS NORTHWARD WHERE 200-300 J/KG OF MUCAPE STILL REMAINS. BOTH THE 850MB AND 925MB 10Z PROFILERS ARE SHOWING WEAK...ALONG STREAMLINE /SPEED/ MOISTURE CONVERGENCE IN A BROAD AREA ACROSS IOWA AND NRN IL/SRN WI. THIS CONVERGENCE IS MAINLY SPEED CONVERGENT FLOW FROM 15KTS NEAR KMLI TO 5-10KTS ACROSS WI. NOT MUCH...BUT AIR MASS IS SO MOIST IN THE LOW LEVELS IT IS UNSTABLE TO A LITTLE PUSH. NCEP RUC LOOKING PRETTY GOOD WITH THE WIND FLOW IN THESE LOW-LEVELS AND MOISTURE CONVERGENCE THIS MORNING. AS THE DAY PROGRESSES... THE FLOW BEGINS TO BACK TOWARD THE S-SE AND FOCUS OF CONVERGENCE SHIFTS NORTHWEST TOWARD THE COLD FRONT FROM HAYWARD TO KMSP-KOMA BY 21Z. THUS...BELIEVE THE MORNING SHOWERS MAY GIVE A BREAK MID-DAY AS ATMOSPHERE ADJUSTS BACK TO THE WEST WITH THE FORCING. WILL BE SENDING AN UPDATED FORECAST TO BETTER REFLECT THE MORNING RAIN CHANCES...ESPECIALLY ACROSS THE SOUTHERN PART OF THE FORECAST AREA. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && BAUMGARDT
Hazardous weather outlook, Jul 7, 4:17 AM CDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 417 AM CDT WED JUL 7 2010 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-081100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 417 AM CDT WED JUL 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND PORTIONS OF SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT MORNING FOG WILL REDUCE VISIBILITIES IN SOME AREAS TO LESS THAN 1/4 OF A MILE. THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE AREA TODAY AND TONIGHT...BUT DUE TO LIMITED ORGANIZATION AND UNFAVORABLE WIND PROFILES...LIGHTNING AND LOCALLY HEAVY RAINFALL ARE THE MAIN HAZARDS. ANY STORMS THAT BECOME ANCHORED IN THE SAME AREA FOR SOME TIME COULD PRODUCE A QUICK INCH OF RAIN AND LEAD TO LOCAL WATER PROBLEMS. PORTIONS OF THE KICKAPOO RIVER ARE RUNNING AT BANKFULL STAGE OR ARE EXPECTED TO REACH FLOOD STAGE TODAY OR THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT MOVING THROUGH THURSDAY WILL PROVIDE NON-SEVERE THUNDERSTORM CHANCES...MAINLY TO WISCONSIN AND NORTHEAST IOWA. LIGHTNING AND LOCALIZED HEAVY RAIN ARE THE MAIN HAZARDS. THUNDERSTORM CHANCES LOOK TO RETURN SUNDAY INTO TUESDAY...BUT IT IS STILL TOO EARLY TO DISCERN THE SEVERE WEATHER POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER...ANY RECENT RAINFALL...HIGH WATER OR FLOODING REPORTS WOULD BE GREATLY APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. BAUMGARDT
In the hours before
Local storm report, Jul 7, 9:06 AM CDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
906 AM CDT WED JUL 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM HEAVY RAIN 1 WNW OELWEIN 42.68N 91.93W
07/07/2010 M3.50 INCH FAYETTE IA TRAINED SPOTTER
STREETS FLOODING THAT NORMALLY DO NOT FLOOD.
&&
SHEALocal storm report, Jul 7, 9:42 AM CDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
942 AM CDT WED JUL 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 AM HEAVY RAIN 2 S OELWEIN 42.65N 91.91W
07/07/2010 E3.20 INCH FAYETTE IA BROADCAST MEDIA
ESTIMATED TOTAL FROM KOEL RADIO
&&
SHEALocal storm report, Jul 7, 10:54 AM CDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1054 AM CDT WED JUL 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLOOD OELWEIN 42.68N 91.91W
07/07/2010 FAYETTE IA FIRE DEPT/RESCUE
MANY HOMES WITH FLOODED BASEMENTS AND SOME STRUCTURAL
DAMAGE. SOME ROADS WITH SURFACE DAMAGE AND COUNTY ROADS
CLOSED.
&&
SHEALocal storm report, Jul 7, 12:05 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1205 PM CDT WED JUL 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HEAVY RAIN 1 N OELWEIN 42.69N 91.91W
07/07/2010 M4.10 INCH FAYETTE IA TRAINED SPOTTER
&&
SHEALocal storm report, Jul 7, 12:06 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1206 PM CDT WED JUL 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM HEAVY RAIN MOUNT STERLING 43.31N 90.93W
07/07/2010 M1.67 INCH CRAWFORD WI AMATEUR RADIO
&&
SHEAThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 9:20 PM CDT | Areal Flood Advisory | ARX | Crawford, Grant | 2 hr |
| Jul 7, 8:02 AM CDT | Flash Flood Watch | ARX | Crawford, Grant, Richland, Vernon | 20 hr |
| Jul 7, 12:07 PM CDT | Areal Flood Advisory | ARX | Crawford, Richland, Vernon | 3 hr |
| Jul 7, 6:48 PM CDT | Areal Flood Advisory | ARX | Clark, Taylor | 2 hr |
| Jul 7, 7:47 AM CDT | Flash Flood Warning | ARX | Fayette | 4 hr |
| Jul 7, 8:46 AM CDT | Areal Flood Advisory | ARX | Allamakee, Clayton, Winneshiek | 5 hr |
| Jul 7, 2:39 PM CDT | River Flood Warning | ARX | Clayton | 19 hr |
Nearby
River Flood Warnings in Iowa, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.